U.S. doctors online nowAsk doctors free
A 40-year-old member asked:

very tempted to drink a shot, a wine cooler, etc. what can drinking alcohol do to someone on medications?

2 doctor answers4 doctors weighed in
Dr. Yash Khanna
Family Medicine 57 years experience
Depends on the meds: It depends on the medication.As a rule you do not drink alcohol if you are on narcotics, sedatives and other meds which are toxic to liver like tylenol (acetaminophen). You should ask your doctor or pharmacist if you can or can not drink alcohol while you are taking the meds.
Dr. Alan Wartenberg
A Verified Doctoranswered
A US doctor answeredLearn more
Depends on meds: Alcohol has a large number of drug interactions that can effect many medications, reducing their concentrations in the body and thus their effect. In some cases the interaction can be very dangerous, others less so. One shot, or one wine cooler, is very unlikely to do much of anything, but i suspect you are talking larger amounts of alcohol. If you have problems, seek help through your doctor.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Oct 5, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.